MAUDE Adverse Event Report: INTEGRA LIFESCIENCES MANSFIELD BACTISEAL PERITONEAL CATHETER

INTEGRA LIFESCIENCES MANSFIELD BACTISEAL PERITONEAL CATHETER
Catalog Number 823074
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Cerebral Edema (4403)
Date of Event 03/12/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A physician reported a bactiseal peritoneal catheter (id 823074) was implanted due to unknown reason and unknown date via lumbar-peritoneal (l-p) shunt with unknown setting.The patient developed subcutaneous hydrops two weeks post-surgery.The peritoneal catheter was located within the cavity.A hole in the catheter was suspected to cause hydrops due to no issues observed during the ligation.The device was removed and examined; however, no hole was found.The catheter was cut and replaced with a new one.The patient is currently under follow-up.According to information provided, the catheter explant date is unknown.It is also unknown if there was any problem detected with the valve.
 
Additional Manufacturer Narrative
The bactiseal peritoneal catheter (id 823074) was returned for evaluation.Failure analysis - the catheter was visually inspected, no defects noted, the ends of the catheter parts seemed to be clean cut.The catheter parts were leak tested, no leaks noted.Root cause analysis - no root cause could be determined for the failure issue reported by the customer as the technician could not confirm any holes in the catheter at the time of investigation.The possible root cause for the issue reported by the customer, could be due to the fact that only parts of the catheter were returned for investigation, it is possible that the parts not returned had a hole.However, it was not possible to confirm and identify the root cause of this assumption as not all the catheter was returned for investigation.If more parts of the catheter are received, this complaint will be re-opened, and evaluated.
 
Event or Problem Description
N/a.

Brand Name
BACTISEAL PERITONEAL CATHETER
Common Device Name
BACTISEAL PERITONEAL CATHETER
Manufacturer (Section D)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
11 cabot boulevard
mansfield MA
Manufacturer (Section G)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
mansfield MA
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key19054386
Report Number3013886523-2024-00102
Device Sequence Number6986260
Product Code JXG
UDI-Device Identifier10381780515630
UDI-Public10381780515630
Combination Product (Y/N)N
PMA/510(K) Number
K102589
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number823074
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/15/2024
Supplement Date Received by Manufacturer04/24/2024
Initial Report FDA Received Date04/05/2024
Supplement Report FDA Received Date05/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown